MAUDE Adverse Event Report: ClearStream Technologies Ltd. WavelinQ 4FR P; Endovascular Arteriovenous Fistula Device

ClearStream Technologies Ltd. WavelinQ 4FR P; Endovascular Arteriovenous Fistula Device
Catalog Number WQ4300
Medical Device Problem Codes Failure to Align (2522); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2026
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2026, a patient underwent an endovascular arteriovenous fistula (avf) creation procedure using a wavelinq device via the medial radial vein and radial artery.During the procedure, the venous catheter failed to properly coapt with the arterial catheter.Upon removal of the venous catheter, the guidewire was observed to be dislodged from the catheter and kinked.As a result, the procedure was aborted, and the patient was scheduled for surgical arteriovenous fistula creation.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: manufacturing review: a complaint history review was performed.This is the first complaint reported for this product/lot number combination.Therefore, a device history record review is not required.Investigation summary: the returned wavelinq catheters were returned for evaluation.The electrode was positioned correctly within the electrode housing, no dislodgement was present.The electrode was not kinked.Both catheters also aligned successfully, with no issue noted.Both catheters exhibited minor shaft bends, the method of packaging of the returned devices may have contributed to this.There was no other damage noted.Therefore, the result of the investigation is unconfirmed for the reported catheters failure to align, electrode kink and dislodgement issues.The definitive root cause for the reported catheters failure to align, electrode kink and dislodgement issues could not be determined based upon the available information received from the field communications and device evaluation.Labeling review: the instructions for use for this lifestream device was reviewed and the following sections are applicable indications: the wavelinq endoavf system is indicated for the creation of an arteriovenous fistula (avf) using concomitant ulnar artery and ulnar vein or concomitant radial artery and radial vein in patients with minimum artery and vein diameters of 2.0 mm at the fistula creation site who have chronic kidney disease and need hemodialysis.Contraindications: target vessels < 2mm in diameter.Warnings: 1.The wavelinq endoavf system is only to be used with the approved components specified above.Do not attempt to substitute non-approved devices or use any component of this system with any other medical device system.Use of the system with other components may interfere with proper functioning of the device.2.The wavelinq catheters are single use devices.Do not re-sterilize or re-use either catheter.Potential hazards of reuse include infection, device mechanical failure, or electrical failure potentially resulting in serious injury or death.3.The wavelinq endoavf system should not be used in patients who have known central venous stenosis or upper extremity venous occlusion on the same side as the planned avf creation.6.The safety and performance of the device via arterial wrist access has not been fully established.The incidence of vessel stenosis or occlusion that occurs in the radial and ulnar arteries after arterial wrist access has not been evaluated.7.Do not use the device to create an endoavf using arterial access via the radial or ulnar artery.The endoavf should only be created using brachial artery access.12.Do not permit cable to be parallel to and/or in close proximity to leads of other devices.13.Do not wrap cable around handles of metallic objects such as hemostats.16.Ensure the patient's arm is restrained to minimize movement during device activation; potential hazards of patient arm movement during activation are hematoma or pseudoaneurysm near the fistula site.20.This device is coated with a hydrophilic coating at the distal end of the device for a length of 26.4 cm (10.4 in).Please refer to the avf creation section for further information on how to prepare and use this device to ensure it performs as intended.Failure to abide by the warnings in this labeling might result in damage to the device coating.Cautions: 1.Only physicians trained and experienced in endovascular techniques, who have received appropriate training with the device, should use the device.Endovascular technique training and experience should include ultrasound vessel access in the arm, guidewire navigation, radiographic imaging, placement of vascular embolization devices (including embolization coils), and access hemostasis.2.Adhere to universal precautions when utilizing the device.3.Do not kink, pinch, cut, bend, twist, or pull excessively or with excessive force on any portion of the devices.Damage to the catheter body may cause the device to become inoperable.4.Avoid sharp bends.This may cause the device to become inoperable.5.Do not pinch or grasp the catheter with excessive force or with other instruments.This may cause the device to become inoperable.6.Do not bend the rigid portion of the catheter near the electrode or backstop.7.Do not touch or handle the active electrode.Electrode dislodgement may occur.8.Always use the hemostasis valve crosser to assist insertion of the venous catheter through the introducer sheath.Insertion into introducer sheath without hemostasis valve crosser may damage electrode.9.Do not attempt to remove the hemostasis valve crosser located on the venous device.Device damage or fracture may occur.Precautions: 2.Care should be taken during handling of the arterial and venous catheters in patients with implantable cardiac defibrillators or cardiac pacemakers to keep the distal 3 inches of the catheters at least 2 inches from the implanted defibrillator or pacemaker.4.If the device does not perform properly during the creation of the endovascular fistula it is possible that a fistula will not be created or there may be some vessel injury.5.Keep magnetic ends of catheters away from other metallic objects which may become attracted and collide with devices.8.Prior to the procedure, ensure that the access location, access vessels, and target avf location are of appropriate size to account for the devices during use.Oversizing the device to the access vessel may increase risk of vessel injury, which may result in stenosis and/or occlusion.Vessel injury may impact future dialysis access options and/or the ability to perform future endovascular procedures from the target access vessels.Users should consider the potential risk of distal arterial stenosis and/or occlusion on end stage renal disease patients when selecting vascular access sites for the procedure.10.Avoid wiping the device with dry gauze as this may damage or contaminate the device coating.11.Avoid excessive wiping of the coated device.12.Avoid using alcohol, antiseptic solutions, or other solvents to pre-treat the device because this may cause unpredictable changes in the coating which could affect the device safety and performance.13.Avoid pre-soaking devices for longer than instructed, as this may impact the coating performance.Storage: store the wavelinq endoavf system in a cool, dark, dry place.Do not expose to organic solvents, ionizing radiation, or ultraviolet light.Instructions for use: once the wavelinq catheters are removed from their packaging, ensure all subsequent procedures are performed in a sterile field.Inspection prior to use 1.Before removing the wavelinq endoavf system from its packaging, carefully inspect the packaging for any evidence of damage.If there is evidence of damage, do not use the wavelinq endoavf system.Equipment setup 2.The procedure should be performed in an angiography room and carried out under x-ray control.3.Patient preparation and sterile precautions should be the same as for any percutaneous transcatheter procedure.The medication is decided by the physician, including anesthesia and precautions to reduce pain, clotting, and vasospasm during the procedure according to latest scientific guidelines and with respect to the individual patient.4.Place esu on a flat secure surface located near operative field making sure that the ground pad and electrosurgical pencil cabling have sufficient length to be connected during subsequent procedural steps.5.Turn on esu.Ensure the cut t mode is illuminated, the power setting led display reads 60 w, and the maximum activation time of 0.7 sec is set in the time led display.6.Place ground pad on patient following standard guidelines for electrosurgical patient grounding and insert ground pad plug into esu.Confirm indicator light changes from red to green ensuring appropriate patient contact.7.Turn off esu until ready for energy delivery in order to prevent inadvertent activation.Wavelinq endoavf system procedure vascular access 8.Identify the vascular access location during pre-procedure planning.The arterial and venous access location may include upper arm access (brachial artery/vein) or venous wrist access (ulnar vein or radial vein).9.Prepare the vascular access location with sterile preparation per hospital protocol.10.Administer anesthesia or conscious sedation per hospital protocol.11.Secure the patient's procedure arm in a restraint to prevent arm movement.12.Use tourniquet or blood pressure cuff to facilitate vessel access as required per standard protocol.13.Under ultrasound guidance, gain percutaneous access to target vein with a puncture needle.Devices can be introduced from an upper arm access (brachial vein) for the parallel configuration or from venous wrist access (ulnar vein or radial vein) for the antiparallel configuration.14.Introduce a guidewire into the vein through the needle and advance an adequate length to facilitate introducer sheath insertion.A microintroducer sheath may be used to first confirm intraluminal position of guidewire.15.Insert a 5 fr sheath into the vein over the guidewire.16.Inject contrast media and perform a venogram to assess appropriateness of vessel anatomy for procedure.Limit the dose of contrast depending on the patient's residual renal function.Alternate contrast methods may be used at the discretion of physician.17.Under ultrasound guidance, gain access to the brachial artery with a puncture needle and introduce a guidewire.18.Insert a 5 fr sheath into the artery over the guidewire.Using physician discretion, administer anticoagulant and vasodilator intravenously.19.Insert a 0.014" guidewire into the artery and deliver to the target avf creation site.20.Insert a 0.014" guidewire into the vein and deliver to the target avf creation site.21.Orient fluoroscope perpendicular to the target artery and vein using guidewires, ultrasound or contrast as guidance.22.Remove tourniquet or blood pressure cuff (if applied).Preparation of the catheters 23.Carefully inspect the wavelinq endoavf system pouch for any evidence of damage to the sterile barrier.If there is evidence of damage, do not use the wavelinq endoavf system.24.After inspection of the pouch, carefully peel open the pouch and transfer the sterile wavelinq endoavf system to sterile field using standard transfer precautions.Avf creation 25.Remove the arterial catheter from the packing card and inspect for damage.Evaluate the distal end of the catheter.If it is suspected that the sterility or performance of the catheter has been compromised, the catheters should not be used.26.Advance the arterial catheter over the 0.014" wire and insert through the arterial sheath, taking care not to kink the distal magnet arrays.Under fluoroscopic guidance, advance the catheter to the target avf location.27.Rotate the arterial catheter until the illumination of the rotational indicator is maximized and the concave surface of the backstop is pointed at the venous wire.See figure 1 for catheter cross-section.28.Remove the venous catheter from the packing card: a) removing the plug and cable bundle from the card tabs b) unclip the venous handle and then slide the catheter out of its containment tube.Refer to image of wavelinq endoavf system catheters and packaging in "device description" section above.Do not remove the yellow hemostasis valve crosser.29.Inspect the venous catheter for damage.If it is suspected that the sterility or performance of the catheter has been compromised, the catheter should not be used.30.The hydrophilic coating on the catheters does not need to be hydrated or wiped prior to use.31.Advance the venous catheter over the 0.014" wire until the yellow hemostasis valve crosser encounters the hemostasis valve of the introducer sheath.Grasp and insert the yellow hemostasis valve crosser through the hemostasis valve until it stops in the sheath hub.Grasp the proximal end of the yellow valve crosser and advance the catheter simultaneously through the yellow crosser and the sheath.Fluoroscopically inspect the electrode after venous catheter insertion to confirm proper electrode form.If the electrode appears deformed, gently remove venous catheter and inspect.If upon direct visual inspection the electrode appears damaged, replace the venous catheter.If venous catheter is removed and requires reinsertion, reposition the yellow valve crosser over the electrode prior to advancing through the hemostasis valve.32.Under fluoroscopic guidance, advance the venous catheter towards the target location until the distal magnets of the venous catheter begin to engage the first proximal magnets of the arterial catheter.In this location, pause to rotate the venous catheter until the illumination of the rotational indicator is maximized and the arc of the electrode is pointed at the arterial catheter.Adjust the arterial catheter as needed to confirm that catheters are aligned and prepared for venous catheter advancement.Advance the venous catheter until the arc of the electrode is congruent with concave surface of the arterial backstop.Electrode should appear compressed.Confirm that the distal rotational indicators appear aligned and rotationally similar.33.Rotate the fluoroscope to visualize the maximum tissue thickness distance between arterial and venous catheters.Confirm that the tissue thickness adjacent to the electrode housing is no greater than the width of the magnet array which is 1mm.If tissue thickness appears greater, adjust catheter position to a thinner tissue segment.34.With catheters in confirmed activation position, remove cable tie and connect venous catheter plug pin to electrosurgical pencil after removing pre-assembled insert.Fully insert the venous catheter plug pin until there is no metallic surface exposed.35.Pass the electrosurgical pencil and 3 prong universal connector out of the sterile field and connect it to esu's monopolar 1 receiver.36.Retract or remove both 0.014" guidewires from the catheter activation zone.No guidewires should be present between the proximal and distal magnet zones during activation.37.Ensure tourniquet has been removed (if applied).38.Do not allow catheters to move in order to minimize chance of misalignment.39.Using fluoroscopy, verify final catheter and electrode position before energy delivery 40.Hold patient's procedure arm with firm pressure to minimize arm flexion and rotation during energy delivery.41.Turn on esu and again ensure the cut t mode is illuminated, the power setting led display reads 60 w, and the maximum activation time of 0.7 sec is set in the time led display.42.While imaging with fluoroscopy, deliver rf energy by firmly pressing and holding the yellow cut switch on the electrosurgical pencil until the audible esu activation tone stops.The electrode should visibly advance and touch the arterial backstop.If electrode does not contact backstop, an additional activation may be administered under the condition that the catheters have not been moved from their original position.Do not activate the device more than 3 times.43.Remove the venous catheter.Remove the arterial catheter.H.4.Device manufacture date: unknown.B5, g3, h6 (component, method, result, conclusion) section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
WavelinQ 4FR P
Common Device Name
Endovascular Arteriovenous Fistula Device
Manufacturer (Section D)
ClearStream Technologies Ltd.
moyne upper
enniscorthy, co. wexford N A
EI  N A
Manufacturer (Section G)
ClearStream Technologies Ltd.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
michael gaffney
800 w. rio salado pkwy
tempe, AZ 85281
+1(480)303-2689
MDR Report Key50320146
Report Number9616666-2026-00199
Device Sequence Number21261190
Product Code PQK
UDI-Device Identifier00801741189104
UDI-Public(01)00801741189104(17)270131(10)CMKP0271
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K192239
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberWQ4300
Device Lot NumberCMKP0271
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/02/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/21/2026
Initial Report FDA Received Date08/19/2026
Supplement Report FDA Received Date09/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown